Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 5, NWS Wilmington, NC

March 4, 2008Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 4, 2008, 10:58 PM EST for Pender County, North Carolina. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 10:58 PM EST (03:58 UTC)
Expired
Mar 4, 2008, 11:15 PM EST
In force
17 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Morehead City radar (KMHX), 83 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:27 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 050357
SVRILM
NCC141-050415-
/O.NEW.KILM.SV.W.0005.080305T0358Z-080305T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1058 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1115 PM EST

* AT 1053 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BURGAW...OR 14
  MILES SOUTHEAST OF WALLACE...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MAPLE HILL BY 1105 PM...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3471 7767 3469 7767 3465 7765 3447 7785
      3459 7801 3472 7788 3473 7786 3473 7769
TIME...MOT...LOC 0358Z 220DEG 58KT 3461 7784

$$
RJD
1 follow-up statement
000 
WWUS52 KILM 050418
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 PM EST TUE MAR 4 2008

NCC141-050427-
/O.EXP.KILM.SV.W.0005.000000T0000Z-080305T0415Z/
PENDER NC-
1117 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PENDER COUNTY
HAS EXPIRED...

AT 1114 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS MOVED NORTHEAST AND OUT OF THE WARNED AREA...THEREFORE THE 
WARNING WAS ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3471 7767 3469 7767 3465 7765 3447 7785
      3459 7801 3472 7788 3473 7786 3473 7769
TIME...MOT...LOC 0358Z 220DEG 58KT 3461 7784

$$
RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:55 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 4, 9:55 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
955 PM EST TUE MAR 4 2008

.SYNOPSIS...
POTENTIAL FOR SEVERE WX WILL EXIST THROUGH THIS EVENING WITH A
POTENT STORM SYSTEM MOVING ACROSS THE AREA. UNSEASONABLY WARM AND
WINDY CONDITIONS WILL PERSIST THROUGH THIS EVENING THEN A COLD FRONT
WILL MOVE OFF THE COAST AROUND MIDNIGHT. WEAK HIGH PRESSURE WILL
PROMOTE DRY AND SEASONABLE CONDITIONS WEDNESDAY AND THURSDAY. THE
NEXT STORM SYSTEM WILL AFFECT THE AREA FRIDAY. COOLER WEATHER WILL
MOVE IN OVER THE WEEKEND FOLLOWED BY A RETURN TO SEASONABLE
TEMPERATURES MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 9 PM TUESDAY...NOT MUCH CHANGE TO PREVIOUS
FORECAST...TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM. A FEW
ORGANIZED LINES OF CONVECTION HAVE DEVELOPED ACROSS THE CAROLINAS.
OTHER ISOLATED CELLS ALONG COASTAL COUNTIES PROMPTED A COUPLE OF
SEVERE THUNDERSTORM WARNINGS AS THE STORMS HEADED INTO BRUNSWICK
COUNTY. STORMS HAVE BEEN MOVING TO THE N-NE UP TO 55 MPH. VWP
SHOWING WINDS AT 1K FT AROUND 60 KTS.

PREVIOUS DISCUSSION...A MODERATE RISK FOR SEVERE WEATHER FOR THIS
EVENING ACROSS THE CAROLINAS. POTENT UPPER LOW OVER WRN TN WILL
LIFT NE ALLOWING THE UPPER TROUGH AXIS TO BECOME NEGATIVELY TILTED
AS IT LIFTS ACROSS THE CAROLINAS. THE INCREASING SHEAR WITH THE
PASSING TROUGH...A STRONG LOW-LEVEL WIND FIELD AND WET BULB ZERO
HEIGHTS IN THE 7500-9000 FT RANGE SUPPORT A MIXED BAG OF SEVERE
WEATHER FROM ISOLATED TORNADOES...DAMAGING WIND GUSTS AND HAIL UP
TO AN INCH IN DIAMETER. IT APPEARS THERE ARE THREE MAIN FEATURES
ASSOCIATED WITH THIS SYSTEM INCLUDING THE INITIAL AREA OF SCT
SHRA/TSRA ASSOCIATED WITH STRONG WARM AIR ADVECTION OVER THE
AREA...THE OLD LINE OF CONVECTION APPROACHING ILM/S FAR WESTERN
ZONES...AND THE RELATIVELY NEW LINE OF STORMS ASSOCIATED WITH THE
COLD FRONT MOVING INTO THE WESTERN CAROLINAS. 18Z SURFACE ANALYSIS
ALSO SHOWED THREE DISTINCT MOISTURE AXES ASSOCIATED WITH THESE
FEATURES. CATEGORICAL POPS CAN BE EXPECTED THROUGH THIS
EVENING...THEN THE LLJ AND HIGHER THETA-E AIRMASS AND UVVS SHIFT
OFF THE COAST AFTER 06Z TONIGHT. THUS TREND POPS DOWNWARD AFTER
06Z...WHILE COOLER/DRIER AIR BEGIN TO SPREAD ACROSS THE FORECAST
AREA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...MIGHT BE A BIT BREEZY WED MORNING AS THE
OVERNIGHT STORM SYSTEM MAKES ITS EXIT...BUT OTHERWISE THE PERIOD
WILL BE DOMINATED BY WEAK HIGH PRESSURE RIDGING IN FROM THE GULF
COAST. THICKNESS PROGS HAVE WORKED OUT PRETTY WELL FOR TEMP
FORECASTS LATELY...AND SUGGEST MAX TEMPS JUST ABOVE CLIMO BOTH
DAYS. THU LOOKS TO BE THE WARMER DAY WITH SOME LOCATIONS FLIRTING
WITH 70.

CLOUDS WILL BE ON THE INCREASE THU NIGHT AHEAD OF THE NEXT SYSTEM.
HOWEVER ANY POPS WILL HOLD OFF UNTIL AFTER 12Z FRI...AS THERE WILL
BE A LOT OF MID-LEVEL DRY AIR TO OVERCOME BEFORE WE CAN EVEN THINK
ABOUT RAIN.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM THAT WILL
IMPACT THE CAROLINAS FRI INTO FRI NIGHT. ECMWF AND GFS IN DECENT
AGREEMENT ON A TRACK JUST INLAND...BUT THE GFS IS QUICKER TO BRING
IN COOLER AND DRIER AIR ON SATURDAY. NAM SOLUTION...AS FAR AS IT
GOES...SEEMS TO TRANSFER THE ENERGY OFFSHORE.

HAVE LARGELY DISCOUNTED THE NAM FOR NOW...MAINLY IN THE INTEREST
OF MINIMIZING CHANGES IN THE FACE OF NEAR TERM EVENTS. SPLITTING
THE DIFFERENCE BETWEEN ECMWF AND FASTER GFS...THEREBY FOCUSING THE
PRECIP CHANCES IN FRIDAY AND FRI NIGHT...WITH TEMPS NEAR CLIMO FOR
MOST OF THE WEEKEND.

DRY HIGH PRESSURE AND SEASONABLE TEMPS SUN-TUE.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LOOKS LIKE TWO SEPERATE BATCHES OF CONVECTION OVER THE NEXT SIX
HOURS. THE FIRST PUSHING TO THE COAST BY 01Z...WITH THE MORE DYNAMIC
LINE MOVING INTO FLO AND LBT BY 01Z...IT TOO PUSHING TO THE COAST BY
05-06Z. CEILINGS IN THE STORMS WILL BE MVFR WITH BRIEF IFR
CEILINGS/VIS POSSIBLE...BUT LASTING LESS THAN A HALF HOUR.
CONDITIONS WILL IMPROVE RAPIDLY BEHIND THE FRONT...WITH WINDS
SHIFTING TO THE WEST NORTHWEST...USHERING IN VFR CONDITIONS. WINDS
WILL DIMINISH AFTER SUNRISE AS GRADIENT WEAKENS...WITH NEARLY CLEAR
SKIES.

NEXT WEATHER SYSTEM WILL IMPACT THE REGION FRIDAY...WITH SHOWERS AND
POSSIBLE MVFR CONDITIONS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...BASED ON THE LOW-LEVEL WIND FIELD OPTED TO
RAISE A GALE WARNING FOR A SHORT PERIOD THIS EVENING INTO THE
OVERNIGHT PERIOD. SSTS IMAGERY SHOWS A POCKET OF SSTS CLOSE TO 70
DEGREES OUT 15-20 NM OFF CAPE FEAR WHICH SHOULD AID IN MIXING
COMPARED TO THE COOLER INSHORE WATERS. THE GALE ACROSS THE SC WATERS
WILL ONLY BE NEAR MARGINAL OUTSIDE OF ANY CONVECTION THAT MOVES
THROUGH. WAVE HEIGHTS ARE CURRENTLY AROUND 8 FT AT THE FRYING PAN
SHOALS BUOY...BUT WILL INCREASE TO AROUND 12 FT AS THE WINDS PEAK
THIS EVENING. CONDITIONS SHOULD SLOWLY IMPROVE TOWARD DAYBREAK AS
THE FLOW WEAKENS AND VEERS TO AN OFFSHORE DIRECTION.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...WILL INITIALIZE THE PERIOD WITH MARGINAL SCA
WINDS OUT OF THE WEST IN THE WAKE OF THE OVERNIGHT FROPA. SEAS
SHOULD ALREADY BE ON THE WAY DOWN DUE TO FETCH.

LOOK FOR CONDITIONS TO LAY DOWN QUICKLY AS THE UPPER ENERGY
QUICKLY EXITS TO THE NE AND WEAK HIGH PRESSURE BUILDS FROM THE
GULF COAST. BENIGN MARINE CONDITIONS WILL PREVAIL WED NIGHT
THROUGH THU NIGHT.

.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM MOVING
UP THE COAST ON FRIDAY...AND THE SURGE BEHIND IT ON SATURDAY.
ECMWF AND GFS BOTH DEPICT AN INLAND TRACK...WHICH WILL RESULT IN
SSW WINDS CRANKING UP TO MARGINAL SCA LATE FRI INTO FRI NIGHT. FOR
NOW THE NAM SOLUTION WHICH KEEPS THE LOW OFFSHORE HAS BEEN LARGELY
DISCOUNTED.  DECENT SURGE ON SATURDAY ALTHOUGH THE TIMING IS STILL
HIGHLY QUESTIONABLE. BASICALLY SPLIT THE DIFFERENCE BETWEEN THE
FASTER GFS AND THE SLOWER ECMWF. DIMINISHING WINDS AND SEAS SAT
NIGHT AND SUN...AND PERHAPS EVEN A PERIOD OF LIGHT AND VARIABLE
WINDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...RGZ
NEAR TERM...RGZ
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...DL
Hazardous weather outlook, Mar 4, 6:31 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EST TUE MAR 4 2008

NCZ097-100-101-SCZ034-046-052345-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
631 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EST WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING
AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION.
TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH
DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT
OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT
LATE THIS EVENING AND OVERNIGHT.

IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER
THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING.

NCZ087-096-099-SCZ017-023-024-032-033-039-052345-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
631 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING
AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION.
TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH
DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT
OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT
LATE THIS EVENING AND OVERNIGHT.

IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER
THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING.

AMZ250-252-254-256-052345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
631 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Mar 4, 6:47 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EST TUE MAR 4 2008

NCZ096-099-050045-
COLUMBUS-BLADEN-
655 PM EST TUE MAR 4 2008

AT 655 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
WHITE LAKE NORTH CAROLINA TO SOUTH OF CONWAY. THESE THUNDERSTORMS
ARE MOVING TO THE NORTH NORTHEAST AT 50 MPH AND WILL BE PRODUCING
GUSTY WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAIN.

CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO STRENGTHEN AND
THERE IS A POSSIBILITY THAT A TORNADO COULD FORM. THE STRONGEST
STORM WILL BE ENTERING INTO SOUTH COLUMBUS COUNTY BY 7 PM.

REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Special weather statement, Mar 4, 7:25 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EST TUE MAR 4 2008

NCZ096-099-100-050130-
BLADEN-COLUMBUS-BRUNSWICK-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE...LELAND...
SHALLOTTE
725 PM EST TUE MAR 4 2008

...TORNADO WATCH IN EFFECT UNTIL 2 AM...

AT 725 PM...RADAR INDICATED A STRONG STORM MOVING NORTHEAST OF
WHITEVILLE. THE STORM WILL BE NEAR LISBON BY 740 PM...AND WILL BE
JUST EAST OF ELIZABETHTOWN BY 8 PM. HEAVY RAIN...WIND GUSTS OVER
40 MPH...AND POSSIBLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STORM AS IT MOVES NORTH NORTHEAST AT 40 MPH. THERE WILL BE OTHER
SHOWERS AND STORMS IN THE SURROUNDING AREA WITH OCCASIONAL HEAVY RAIN.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

43
Local storm report, Mar 4, 8:25 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     MARINE TSTM WIND OCEAN ISLE BEACH        33.89N 78.43W
03/04/2008  M50 MPH          BRUNSWICK          NC   TRAINED SPOTTER

            MEASURED WIND GUST. STREET SIGNS BLOWN DOWN.

&&

LOEWENTH
Special weather statement, Mar 4, 9:40 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
940 PM EST TUE MAR 4 2008

NCZ096-097-099-100-050345-
BLADEN-PENDER-COLUMBUS-BRUNSWICK-
INCLUDING THE CITIES OF...ELIZABETHTOWN...BURGAW...SURF CITY...
WHITEVILLE...LELAND...SHALLOTTE
940 PM EST TUE MAR 4 2008

...TORNADO WATCH UNTIL 200 AM...

AT 940 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING RAPIDLY
NORTH AT 40 TO 50 MPH FROM CALABASH TO WHITEVILLE. THESE STORMS
WILL BE AFFECT BOLTON...EAST ARCADIA...ROWAN...AND IVANHOE THROUGH
10 PM...AND WILL BE NEAR SANDY CREEK AND BURGAW BY 1015 PM. WIND
GUSTS AROUND 50 MPH CAN BE EXPECTED.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

43
Local storm report, Mar 4, 10:26 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1026 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     FLORENCE                34.18N 79.78W
03/04/2008                   FLORENCE           SC   EMERGENCY MNGR

            TREES DOWN ON GLADSTONE ROAD. HAIL WAS ALSO REPORTED.

&&

43
Local storm report, Mar 4, 10:41 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     4 E DARLINGTON          34.30N 79.80W
03/04/2008                   DARLINGTON         SC   EMERGENCY MNGR

            TREES DOWN.

&&

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:58 PM ESTSevere Thunderstorm WarningILMBrunswick47 min
Mar 4, 9:44 PM ESTSevere Thunderstorm WarningILMBrunswick46 min
Mar 4, 10:24 PM ESTTornado WarningILMPender30 min
Mar 4, 11:05 PM ESTSevere Thunderstorm WarningILMBladen, Columbus, Robeson40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.